Transient headache and impaired vision after intravenous thyrotropin-releasing hormone in a patient with pituitary macroadenoma

Issac Sachmechi, Rachelle N. Bitton, Dineshkumar Patel, Bruce S. Schneider

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We report a case of transient headache and impaired vision following administration of intravenous thyrotropin-releasing hormone (TRH) to a woman with a non-functioning pituitary macroadenoma, visual field defect, and elevated thyroid-stimulating hormone (TSH). The symptoms lasted for two hours and then resolved without known sequelae. There are a few other reported cases of similar adverse reactions to neuroendocrine manipulation in patients with pituitary macroadenomas. This is the second reported case of such adverse reactions to TRH alone and the first in which the patient had prior elevation of TSH.

Original languageEnglish
Pages (from-to)330-333
Number of pages4
JournalMount Sinai Journal of Medicine
Volume66
Issue number5-6
StatePublished - Oct 1999
Externally publishedYes

Keywords

  • Headache
  • Impaired vision
  • Pituitary macroadenoma
  • Primary hypothyroidism
  • Thyrotropin-releasing hormone

Fingerprint

Dive into the research topics of 'Transient headache and impaired vision after intravenous thyrotropin-releasing hormone in a patient with pituitary macroadenoma'. Together they form a unique fingerprint.

Cite this